Alert archive / Wisconsin / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jul 24, 2009, 5:39 PM CDT for Grant County, Wisconsin. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2009, 5:39 PM CDT (22:39 UTC)
- Expired
- Jul 24, 2009, 8:06 PM CDT
- In force
- 2 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, WI
The radar
The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:46 PM CDT | HEAVY RAIN 1.4 | Platteville, WI | |
| Jul 24, 6:17 PM CDT | FLASH FLOOD | 3 Ese Lancaster, WI | WATER OVER HIGHWAY 81 BETWEEN LANCASTER AND PLATTEVILLE |
| Jul 24, 6:48 PM CDT | HEAVY RAIN 2.3 | Platteville, WI | |
| Jul 24, 6:57 PM CDT | FLASH FLOOD | Kieler, WI | FLOODING IN TOWN...WATER OVER SECTIONS OF HIGHWAY 151. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 242239
FFWARX
WIC043-250230-
/O.NEW.KARX.FF.W.0008.090724T2239Z-090725T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
539 PM CDT FRI JUL 24 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT COUNTY IN SOUTHWEST WISCONSIN
* UNTIL 930 PM CDT
* AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THESE STORMS WILL HAVE RAINFALL RATES OF UP TO 2
INCHES PER HOUR...AND SEVERAL MORE STORMS ARE LINED UP AND ABOUT
TO MOVE THROUGH GRANT COUNTY. THE RAPID ONSET OF FLASH FLOODING IS
POSSIBLE...ESPECIALLY IN STEEP TERRAIN.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LANCASTER...PLATTEVILLE...BLOOMINGTON...BOSCOBEL...CASSVILLE...CUBA
CITY...DICKEYVILLE...FENNIMORE AND HAZEL GREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
&&
LAT...LON 4264 9071 4269 9094 4274 9106 4288 9109
4292 9114 4300 9115 4299 9107 4306 9095
4308 9083 4317 9067 4308 9044 4297 9042
4251 9042 4250 9043 4251 9064
$$
BINAU3 follow-up statements
000
WGUS73 KARX 242320
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
620 PM CDT FRI JUL 24 2009
WIC043-250230-
/O.CON.KARX.FF.W.0008.000000T0000Z-090725T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
620 PM CDT FRI JUL 24 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GRANT COUNTY UNTIL 930
PM CDT...
AT 613 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS
PORTIONS OF GRANT COUNTY IN THE LAST SEVERAL HOURS.
LAW ENFORCEMENT REPORTS THAT HIGHWAY 81 BETWEEN PLATTEVILLE AND
LANCASTER IS UNDER WATER.
MORE HEAVY RANI IS ABOUT TO MOVE INTO GRANT COUNTY...ANOTHER 1 TO 2
INCHES OF RAIN WILL BE POSSIBLE ACROSS WESTERN AND SOUTHERN PORTIONS
OF THE COUNTY. FLASH FLOODING WILL BECOME MORE AND MORE
LIKELY...ESPECIALLY IN STEEP TERRAIN.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LANCASTER...PLATTEVILLE...BLOOMINGTON...BOSCOBEL...
CASSVILLE...CUBA CITY...DICKEYVILLE...FENNIMORE AND HAZEL GREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4264 9071 4269 9094 4274 9106 4288 9109
4292 9114 4300 9115 4299 9107 4306 9095
4308 9083 4317 9067 4308 9044 4297 9042
4251 9042 4250 9043 4251 9064
$$
BINAU000
WGUS73 KARX 250015
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT FRI JUL 24 2009
WIC043-250230-
/O.CON.KARX.FF.W.0008.000000T0000Z-090725T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
715 PM CDT FRI JUL 24 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GRANT COUNTY UNTIL 930
PM CDT...
AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS EXTREME SOUTHERN GRANT
COUNTY. LAW ENFORCEMENT HAS REPORTED THAT HIGHWAY 81 BETWEEN
LANCASTER AND PLATTEVILLE WAS UNDER WATER...AND HIGHWAY 151 NEAR
KEILER WAS ALSO UNDER WATER.
RAIN WILL COME TO AN END BY 745 PM BUT FLOODING WILL LIKELY CONTINUE
FOR A FEW MORE HOURS AS RUNOFF CONTINUES. THE FLASH FLOOD THREAT
SHOULD BEGIN TO RAPIDLY DIMINISH AFTER 9 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LA CROSSE.
&&
LAT...LON 4264 9071 4269 9094 4274 9106 4288 9109
4292 9114 4300 9115 4299 9107 4306 9095
4308 9083 4317 9067 4308 9044 4297 9042
4251 9042 4250 9043 4251 9064
$$
BINAU000
WGUS73 KARX 250106
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
806 PM CDT FRI JUL 24 2009
WIC043-250120-
/O.CAN.KARX.FF.W.0008.000000T0000Z-090725T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-
806 PM CDT FRI JUL 24 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR GRANT COUNTY IS
CANCELLED...
EMERGENCY MANAGEMENT REPORTS THAT FLASH FLOODING HAS ENDED...BUT
SOME ROADS REMAIN DAMAGED FROM EARLIER FLOODING. IF TRAVELING IN
GRANT COUNTY TONIGHT...OBEY ANY CLOSED ROAD SIGNS OR BARRICADES...AS
THE ROAD MAY BE DAMAGED OR WASHED OUT. THIS MAY BE DIFFICULT TO SEE
AT NIGHT.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN LA CROSSE.
LAT...LON 4264 9071 4269 9094 4274 9106 4288 9109
4292 9114 4300 9115 4299 9107 4306 9095
4308 9083 4317 9067 4308 9044 4297 9042
4251 9042 4250 9043 4251 9064
$$
BINAUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:45 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 24, 3:45 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 345 PM CDT FRI JUL 24 2009 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT THE SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING...AND PRECIPITATION AND TEMPERATURES FROM SATURDAY THROUGH MONDAY ARE THE MAIN CONCERNS WITH THIS PART OF THE FORECAST. AT 3 PM...A COLD FRONT WAS LOCATED FROM ASHLAND WISCONSIN SOUTHEAST TO FORT DODGE IOWA. ELEVATED SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED BETWEEN DODGE CENTER MINNESOTA TO BOSCOBEL AND RICHLAND CENTER WISCONSIN. THIS PRECIPITATION WAS GENERATING IN AN AREA OF MODERATE TO STRONG 900 TO 700 MB FRONTOGENESIS. 40 TO 50 KNOT 700 MB WINDS ARE BRINGING ELEVATED INSTABILITY INTO THIS AREA FROM WESTERN IOWA. SPC MOST UNSTABLE CAPES ARE RUNNING AROUND 3000 J/KG JUST WEST OF OUR FORECAST AREA. MEANWHILE AHEAD OF THE COLD FRONT... SURFACE BASE CAPES ARE RUNNING BETWEEN 500 AND 1000 J/KG. IN ADDITION TO THIS INSTABILITY...THE EFFECTIVE BULK SHEAR ARE RUNNING ANYWHERE FROM 45 TO 55 KNOTS. AS A RESULT...WE EXPECT THAT THE THREAT FOR SEVERE WEATHER WILL LIKELY CONTINUE UNTIL AT AT LEAST 10 PM THIS EVENING. DESPITE CINS APPROACHING 200 J/KG CAUSED BY THE EARLIER CONVECTION...THERE IS STILL THE THREAT OF DAMAGING WINDS DUE TO DOWNDRAFT CAPES APPROACHING 1000 J/KG. IF THE SUNSHINE CAN MIX OUT THE STABLE LAYER NEAR THE SURFACE...THE 0-1 KM STORM RELATIVE HELICITY WOULD BE FAVORABLE FOR THE DEVELOPMENT OF A TORNADO. AT THIS TIME...THE BEST THREAT OF SEVERE WEATHER LOOKS TO BE ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. A CLOSED 500 MB LOW WILL MOVE SOUTHEAST INTO THE GREAT LAKES FOR MUCH OF THE UPCOMING WEEKEND. THE COMBINATION OF COLD AIR ALOFT AND DIURNAL HEATING WILL RESULT IN MEAN LAYER CAPES CLIMBING INTO THE 500 TO 1000 J/KG RANGE. AS A RESULT...THERE WILL BE A CHANCE OF INSTABILITY SHOWERS AND THUNDERSTORMS FROM LATE MORNING THROUGH EARLY EVENING ACROSS THE ENTIRE AREA ON SATURDAY AND MAINLY ACROSS WESTERN WISCONSIN ON SUNDAY. WITH THE GFS 850 MB TEMPERATURE ANOMALIES RUNNING AROUND 1 BELOW THE 1948 TO 2007 STANDARDIZED ANOMALIES...HIGH TEMPERATURES ON SATURDAY WILL LIKELY RANGE FROM THE UPPER 60S TO MID 70S. ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS LOOK POSSIBLE ON MONDAY AS A COLD FRONT APPROACHES THE REGION. SOUTHWESTERLY WINDS AHEAD OF THIS FRONT WILL ALLOW TEMPERATURES TO CLIMB TO AROUND 80 IN MOST AREAS. .LONG TERM...TUESDAY THROUGH FRIDAY THE OUTGOING LONG WAVE RADIATION CONTINUES TO SHOW STRONG TROPICAL FORCING LOCATED OVER THE WESTERN PACIFIC BETWEEN 140 AND 170 DEGREES EAST LONGITUDE. WITH THE SEA SURFACE TEMPERATURES IN THIS AREA REMAINING AT OR ABOVE 29C...THIS CONVECTION WILL LIKELY CONTINUE THROUGH THIS TIME PERIOD. THE WAVE TRAIN ASSOCIATED WITH THIS CONVECTION HAS RESULTED IN THE DEVELOPMENT OF A STRONG 150 MB ANTICYCLONE CENTERED AT 150 DEGREES EAST LONGITUDE AND 50 DEGREES NORTH LATITUDE. AS THIS SYSTEM PROGRESSES EAST...THE TELECONNECTION ASSOCIATED WITH THIS FEATURE WILL LIKELY RESULT IN FURTHER AMPLIFICATION OF THE 500 MB RIDGE ACROSS THE PACIFIC NORTHWEST AND WESTERN CANADA. AS THIS OCCURS...THE 500 MB TROUGH AXIS SHOULD GRADUALLY SHIFT FROM THE GREAT LAKES AND ONTARIO WEST INTO THE NORTHERN PLAINS AND MANITOBA...AND IN TURN OUR WINDS ALOFT WILL SHIFT FROM THE NORTHWEST TO THE WEST. SINCE THE 24.00Z MODELS SEEM TO HAVE A GOOD HANDLE ON THIS SITUATION...THERE WAS ENOUGH CONFIDENCE TO APPLY SOME MORE TIMING TO THIS PART OF THE FORECAST. WITH CANADIAN COLD FRONTS MOVING SOUTHEAST THROUGH THE AREA FROM MONDAY NIGHT INTO TUESDAY...AND FROM THURSDAY NIGHT INTO FRIDAY...SLIGHTLY HIGHER PRECIPITATION CHANCES WERE CENTERED ON THOSE TIME PERIODS. SINCE THE LAST 3 MODEL RUNS BEING DRY FROM TUESDAY NIGHT THROUGH WEDNESDAY...THE PRECIPITATION PROBABILITIES WERE DROPPED FOR THOSE TIME PERIODS. WITH THE GFS AND ECMWF 850 MB TEMPERATURE ANOMALIES REMAINING ANYWHERE FROM 0.5 TO 1.5 BELOW THE 1948 TO 2007 STANDARDIZED ANOMALIES...THE TEMPERATURES SHOULD REMAIN BELOW NORMAL THROUGH THE END OF JULY. SINCE THE MOS MAXIMUM TEMPERATURES HAVE BEEN TRENDING TOO WARM LATELY...A 50-50 BLEND OF HPC AND MOS BIAS CORRECTED WERE USED FOR THESE GRIDS. && .AVIATION...TONIGHT THROUGH SATURDAY MORNING SURFACE COLD FRONT REMAINS TO THE WEST OF BOTH TAF SITES THIS AFTERNOON. STILL SOME UNCERTAINTY AS TO WHETHER ADDITIONAL CONVECTION WILL FIRE ALONG THE FRONT. LAPS ANALYSIS AT 24.18Z SHOWS A BUILDING NARROW AXIS OF CAPE JUST AHEAD OF THE FRONT. WATER VAPOR SATELLITE IMAGERY STILL SHOWS A SHORT WAVE TROUGH UPSTREAM ACROSS NORTHERN MINNESOTA. THE 24.18Z RUC SHOWS THE FRONTOGENESIS CIRCULATION INCREASING WITH THE FRONT THROUGH THE LATE AFTERNOON...ESPECIALLY OVER THE WESTERN SECTIONS OF THE FORECAST AREA AND BELOW 700 MB. HAVE MAINTAINED THE CONTINUITY FROM THE PREVIOUS TAFS OF SHOWING VICINITY SHOWERS THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING. VISIBLE AND IR SATELLITE SHOWING A LARGE MASS OF LOW CLOUDS ASSOCIATED WITH THE SURFACE LOW. CEILINGS ARE PRIMARILY VFR WITH SOME EMBEDDED MVFR. EXPECTING THESE CLOUDS TO MOVE INTO BOTH TAF SITES SATURDAY MORNING AND FOR NOW HAVE BROUGHT IN VFR CEILINGS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...BOYNE AVIATION...04
Hazardous weather outlook, Jul 24, 12:41 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1241 PM CDT FRI JUL 24 2009 IAZ008-018-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055- 251100- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINONA- 1241 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WINDS ALOFT WOULD FAVORABLE FOR THEM TO BECOME SEVERE BETWEEN 3 PM AND 10 PM. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION THROUGH EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ009>011-019-029-030-WIZ054-061-251100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOWARD-WINNESHIEK- 1241 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT AN AREA OF SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA EARLY THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE WITH THESE STORMS. A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WINDS ALOFT WOULD FAVORABLE FOR THEM TO BECOME SEVERE THROUGH 10 PM. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION THROUGH EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/BOYNE/04
In the hours before
Local storm report, Jul 24, 5:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL MOUNT HOPE 42.97N 90.86W
07/24/2009 M0.88 INCH GRANT WI AMATEUR RADIO
THE HAIL HAS MADE THE GROUND WHITE, IN ADDITION TO THE
HAIL...50 MPH MEASURED WINDS.
0522 PM HAIL 1 N LANCASTER 42.86N 90.71W
07/24/2009 M1.75 INCH GRANT WI EMERGENCY MNGR
ON BORAH RIDGE RD
&&
BOYNELocal storm report, Jul 24, 5:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
527 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL FORT ATKINSON 43.14N 91.93W
07/24/2009 E2.00 INCH WINNESHIEK IA LAW ENFORCEMENT
0526 PM HAIL 3 SE CALMAR 43.15N 91.82W
07/24/2009 E2.75 INCH WINNESHIEK IA LAW ENFORCEMENT
&&
SHEALocal storm report, Jul 24, 5:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
529 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 4 W OSSIAN 43.15N 91.84W
07/24/2009 E1.75 INCH WINNESHIEK IA PUBLIC
SECOND ROUND OF LARGE HAIL TODAY
&&
SHEALocal storm report, Jul 24, 5:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
533 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG PLATTEVILLE 42.74N 90.48W
07/24/2009 GRANT WI AMATEUR RADIO
LOTS OF SHREADED LEAVES ON TREES FROM EARLIER WIND AND
HAIL. WATER RUNOFF IS HIGH.
&&
SHEALocal storm report, Jul 24, 5:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
536 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HEAVY RAIN DE SOTO 43.43N 91.20W
07/24/2009 M2.05 INCH VERNON WI CO-OP OBSERVER
&&
BROOKSLocal storm report, Jul 24, 5:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
537 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 4 S OSSIAN 43.09N 91.76W
07/24/2009 E4.25 INCH WINNESHIEK IA PUBLIC
SECOND ROUND OF LARGE HAIL IN PAST 5 HOURS
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:32 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 58 min |
| Jul 24, 3:07 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 53 min |
| Jul 24, 3:35 PM CDT | Areal Flood Advisory | ARX | Crawford, Grant, Richland, Vernon | 3 hr |
| Jul 24, 3:48 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 57 min |
| Jul 24, 4:07 PM CDT | Flash Flood Warning | ARX | Crawford | 3 hr |
| Jul 24, 4:24 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 66 min |
| Jul 24, 4:44 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 76 min |
| Jul 24, 5:52 PM CDT | Flash Flood Warning | ARX | Crawford | 3 hr |
| Jul 24, 5:59 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 61 min |
| Jul 24, 6:08 PM CDT | Tornado Warning | ARX | Grant | 34 min |
Nearby
Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.